Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 55, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at May 10, 2023, 2:32 PM PDT. It took effect at May 12, 2023, 1:00 AM PDT. It was in force for 115 min.
The area
The counties it named.
The facts
- Issued
- May 10, 2023, 2:32 PM PDT (21:32 UTC)
- In effect from
- May 12, 2023, 1:00 AM PDT
- Expired
- May 12, 2023, 2:55 AM PDT
- In force
- 115 min
- Issued by
- NWS Eureka, CA
The text
As transmitted.
077 WHUS76 KEKA 102132 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 232 PM PDT Wed May 10 2023 PZZ455-475-110545- /O.NEW.KEKA.SC.Y.0055.230512T0800Z-230513T0800Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 232 PM PDT Wed May 10 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 1 AM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 1 AM Friday to 1 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
757 WHUS76 KEKA 110409 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 909 PM PDT Wed May 10 2023 PZZ455-475-111215- /O.CON.KEKA.SC.Y.0055.230512T0800Z-230513T0800Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 909 PM PDT Wed May 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM FRIDAY TO 1 AM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 1 AM Friday to 1 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
544 WHUS76 KEKA 110954 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 254 AM PDT Thu May 11 2023 PZZ470-111800- /O.NEW.KEKA.SC.Y.0056.230513T1000Z-230513T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 254 AM PDT Thu May 11 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 3 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-475-111800- /O.EXT.KEKA.SC.Y.0055.230512T0800Z-230513T2200Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 254 AM PDT Thu May 11 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM FRIDAY TO 3 PM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 1 AM Friday to 3 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
742 WHUS76 KEKA 111550 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 850 AM PDT Thu May 11 2023 PZZ455-475-120000- /O.CON.KEKA.SC.Y.0055.230512T0800Z-230513T2200Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 850 AM PDT Thu May 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM FRIDAY TO 3 PM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 1 AM Friday to 3 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-120000- /O.CON.KEKA.SC.Y.0056.230513T1000Z-230513T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 850 AM PDT Thu May 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 3 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
613 WHUS76 KEKA 112148 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 248 PM PDT Thu May 11 2023 PZZ455-475-120600- /O.CON.KEKA.SC.Y.0055.230512T0800Z-230513T2200Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 248 PM PDT Thu May 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM FRIDAY TO 3 PM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 1 AM Friday to 3 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-120600- /O.CON.KEKA.SC.Y.0056.230513T1000Z-230513T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 248 PM PDT Thu May 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 3 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
730 WHUS76 KEKA 120401 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 901 PM PDT Thu May 11 2023 PZZ455-475-121215- /O.CON.KEKA.SC.Y.0055.230512T0800Z-230513T2200Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 901 PM PDT Thu May 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM FRIDAY TO 3 PM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 1 AM Friday to 3 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-121215- /O.CON.KEKA.SC.Y.0056.230513T1000Z-230513T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 901 PM PDT Thu May 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 3 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
380 WHUS76 KEKA 120955 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 255 AM PDT Fri May 12 2023 PZZ455-121800- /O.CAN.KEKA.SC.Y.0055.000000T0000Z-230513T2200Z/ /O.EXB.KEKA.SC.Y.0056.230512T1000Z-230514T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 255 AM PDT Fri May 12 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-121800- /O.CAN.KEKA.SC.Y.0055.000000T0000Z-230513T2200Z/ /O.EXB.KEKA.SC.Y.0056.230512T1000Z-230514T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 255 AM PDT Fri May 12 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-121800- /O.EXT.KEKA.SC.Y.0056.230513T0400Z-230514T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 255 AM PDT Fri May 12 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 9 PM this evening to 9 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 10, 4:40 AM PDT, 9 hours 52 minutes earlier.
Area forecast discussion, May 10, 4:40 AM PDT, 9 hours 52 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 440 AM PDT Wed May 10 2023 .SYNOPSIS...Cooler than normal temperatures will continue today Isolated showers are possible late this afternoon and early this evening, mainly in Trinity County. A warming and drying trend will begin Thursday with above normal inland temperatures from Friday through Monday. Warm temperatures are also possible at the coast by the weekend. && .DISCUSSION...The upper level trough is pushing to the east this morning and high pressure is starting to build into the area. This is bringing some light northwest winds over the waters which is pushing clouds into the coastal areas and well up the river valleys. This is keeping some of valleys of Humboldt and Del Norte counties warmer than expected so have cancelled the frost advisory in portions of Humboldt county. This afternoon clouds are expected to push back towards the coast. It doesn't look like the coast will clear out completely, aside from the area just south of Cape Mendocino. The marine layer is around 2,500 feet deep, but ceilings are around 2,000 feet making the layer fairly thin there may be some breaks in the clouds. This will keep areas near the coast in the mid 50s while areas farther inland will warm into the 60s. A few showers are possible again this afternoon, but they should be confined to mainly eastern Trinity county. Tonight widespread coastal clouds are expected once again. This should limit the potential for frost again tonight. Frost is most likely again tonight in some of the valleys of eastern Trinity county and northern and eastern Mendocino and Lake counties. Thursday high pressure really starts to build into the area with many of the inland areas seeing temperatures 10 degrees warmer than Wednesday. Flow starts to become more offshore and the coast will likely see some more breaks in the cloud cover in the afternoon as flow starts to become slightly more offshore. Additional warming is expected both Friday and Saturday as the high pressure builds over the west coast. By 12Z Saturday the offshore flow really starts increase with east winds of 10 to 20 kt at 850mb. This should help clouds clear more quickly and temperatures warm into the 60s along the coast. Sunday the conditions look fairly similar with moderate offshore flow and warmer temperatures aloft. The coast will likely see warmer temperatures due to starting off with less clouds and lighter afternoon northerly winds. Highs may reach around 70 on Sunday at the coast. The NBM for Mckinleyville shows a probability of 61 percent that temperatures will reach or exceed 70 degrees. Inland areas will remain fairly similar with highs still in the 90s. Ukiah is showing a 71 percent chance of high temperatures reaching 95 degrees or higher. Monday and Tuesday next week some of the model clusters are starting to show the ridge break as an upper level low approaches the coast. There is the potential the high pressure could hang on through Monday or even Tuesday. This will mainly impact how quickly temperatures start to cool off early next week. It will also likely switch the flow at the coast to more onshore or perhaps a southerly surge bringing widespread stratus back to the coastal area. MKK && .AVIATION...Weak onshore winds and a strengthening marine inversion have supported the formation of a marine layer overnight all along the coast from southern Oregon to Cape Mendocino. Areas like Shelter Cove remain clear south of the Cape thanks to downslope flow but stratus returns to shore from Fort Bragg south. Lingering cold air aloft has kept the layer relatively elevated with ceilings around 2000 feet. Elevated ceilings have also allowed stratus to penetrate far inland up the Eel River Valley. MVFR ceilings are most likely to remain through early Wednesday morning. Model soundings are resolving instability within the marine layer late morning with lingering cold air aloft. By noon, if this instability is realized, it could generate some drizzle while helping scatter out ceilings. Such a situation will likely lead to sporadic VFR and MVFR conditions throughout the day. Ridging continuing to build aloft will support a shallower and hence lower ceiling marine layer as the week goes on. /JHW && .MARINE...A mostly quiet sea state will persist through Thursday. Light to gentle northerly breezes continue through the waters with modestly enhanced winds up to 20 kts fanning south of Cape Mendocino. Such gentle winds will keep short period seas between 3 and 5 feet. Besides wind waves, minor mid period swells of 3 to 5 feet from west and 1 to 3 feet from the south will continue to fill through the week. Northerly winds will gradually increase Friday into the weekend with gusts above 30 kts in the southern waters by early Saturday. Isolated gale conditions are briefly possible early Saturday before winds shunt back offshore Sunday. Strong northerly winds will increase short period waves to 6 to 9 feet. /JHW && .EKA WATCHES/WARNINGS/ADVISORIES... CA... Frost Advisory until 8 AM PDT this morning for CAZ107-108- 110-111-114. NORTHWEST CALIFORNIA COASTAL WATERS... None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, May 10, 3:31 AM PDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Eureka CA 331 AM PDT Wed May 10 2023 CAZ101>106-109-112-113-115-111045- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Southern Lake- 331 AM PDT Wed May 10 2023 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-110-111-114-111045- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- 331 AM PDT Wed May 10 2023 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.